Sign in to follow this  
Followers 0
  • entries
  • comments
  • views

About this blog

Accutane/Claravis Blog

Entries in this blog

Hey guys!

So I'm a little down...

I've been breaking out recently. I have 5 huge pimples on my right cheek. Before accutane I never had that many at one time. These ones are big and they hurt. I have one pimple on my left cheek and a couple small ones on my forehead and chin. I look gross when I wear makeup to try to cover them. I'm hoping this is the initial break out and that it doesn't get much worse than this.

I also have developed a ton of blackheads all across my nose and cheeks. There are so many of them. This was never a problem before accutane. I think retin a kept the blackheads at bay but now they are back and worse than I've ever had them before.


My dark spots are beginning to fade. They are still very noticeable, but I do see the improvement. I have two new pimples on my right cheek. A couple that are beginning to go away on my forehead and no active ones on my left cheek.

I still have the same side effects, in addition to some new ones. My face and lips are still dry and my scalp is still itchy and flakey (although I got Selsun blue for flakey scalp, so hopefully that helps.) One of my new side effects is that I have a rash like thing appearing on the back of my hands. It looks scaley and its dry to the touch. I also have been waking up in the morning with blood in my nose. It never bleeds but I have bloody boogers (sorry for the visual lol).

I've added Cerave pm lotion to my routine. I put it on at night after I wash my face. Hopefully it helps with the dryness.

I've also begun taking Zoloft for anxiety. This anxiety has been going on years so it is definitely not an effect of accutane. But I am curious is anyone else taking an antidepressant while on accutane?

Hey everyone!

My acne does seem to be clearing up a bit. I hope this continues and that I don't experience an initial break out. The dark marks, which were my main problem to begin with have also begun fading a little bit.

As for side effects, my lips are dry. My skin is also dry but not nearly as dry as I expected it to be. I use Cerave sunscreen in the morning and this is sufficient to clear up my dryness. I don't use any moisturizer at night. My scalp is still itchy and that is very annoying. I haven't really noticed any headaches. I have also noticed that my pimples have started bleeding without much prompting. I washed my face with just my hands and one of my pimples started bleeding. Maybe my skin is getting thinner or more sensitive or something. I don't know.

The pimples on my face are still not going away. They are not as active but they are still raised and have not yet become just a dark mark. As for actives, I really only have one on my forehead.

Hey guys!

So I've taken my seventh pill of Claravis. For the most part I feel fine. I haven't noticed any improvement and my acne is only slightly worse than before I started accutane.

My face is starting to get more dry. But it is definitely not too bad and I can still wear makeup, although by the end of the day my face looks cakey with makeup. My lips are starting to peel and it feels like I have a sunburn on them. However, this also is not very bad and is easily manageable with aquaphor.

There are several things happening with me and I don't even know if I can attribute any of them to accutane. Let me know if you had similar symptoms while on accutane. My scalp is very itchy. I've been getting headaches (not very bad ones). I'm extremely tired. But that could be because I've been sitting around doing nothing the past couple of days. I've been sad, but I'm sure that's not because of accutane. Things have been weird between me and my boyfriend. I also feel like I may be getting sick. But my mom has been sick so that probably good reason.

I take my birth control pill and accutane at the same time during my dinner meal. Is that okay?

I've noticed it really is taking a lot of time for my active pimples to heal. I still have 3 active ones on my right cheek. One active one on my left cheek and 3 active ones on my forehead.

Hey everyone!

Well, like a lot of you I've been suffering from acne for a long time, since I was about 12 years old. There seemed to be some years where it wasn't so bad and others where it was. Three years ago I had a bad breakout but Retin-A really cleared it and all of my dark spots up very fast. My skin never looked better. This past June I started breaking out again and I haven't stopped since. It's been much worse than it was three years ago and nothing has cleared it up this time. On January 19th I was prescribed 40mg of Claravis a day. So tonight was the 4th time I've taken the pill.

My acne is not nearly as bad as I've seen others on this board, but it is persistent and every single acne mark leaves behind a dark spot that lasts and least six months and sometimes up to a year. So even though I may not have very many active acne pimples at one time, my face looks completely broken out because of all the dark spots. My derm told me that accutane will turn over the skin and should help with dark spots too. Has anyone seen this to be the case?

So far my only side effect is that my skin is getting dry. But it is not bad at all yet and I can still wear makeup easily. I am dreading my skin starting to peel and not being able to wear makeup. My derm said my lips will get very dry. I haven't noticed that yet, but I've still been applying aquaphor constantly. I'm hoping that there won't be an initial break out, but everyone on here seems to have had one. My derm said she doesn't think a lot of people do, but that is the opposite of what I'm seeing. Another thing I have noticed is that my pimples are lasting a little longer than before. I was on Retin-A before accutane and my pimples would stop hurting after about two days and become a dark mark after about 4. I still have a pimple from 5 days ago that is hurting and two others that are still large and red.

My derm gave me some tips. What do you guys think of these tips? Do you have any tips of your own for me? She said to take a warm not hot shower for less than 10 minutes. Only use soap on my sweat glands (back of knees, armpits, elbow area, and genitals). She said using soap on the rest of my body will dry it out more. She said moisturize your body as soon as you get out of the shower. Don't overuse face moisturizer. Adding a lot of moisturizer makes the skin cells stick to your skin, when the goal is to shed them. So only use moisturizer when you must. Use sunscreen every two hours. Apply aqauphor to your lips every hour.


Routine: Cetaphil cleanser twice a day, Cerave am moisturizer in the morning, no moisturizer at night, aquaphor on my lips

Side Effects: Face is starting to get dry and longer lifespan of pimple

Pimples: 4 pimples on my right cheek, none on left cheek, a couple small ones on my forehead

Sign in to follow this  
Followers 0